Alert archive / Texas / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 400, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Sep 27, 1996, 1:22 AM CDT for Sabine County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 27, 1996, 1:22 AM CDT (06:22 UTC)
- Expired
- Sep 27, 1996, 2:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Sabine County, TX
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 932 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 11.3
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 10:01 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Sep 26, 10:01 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 PM CDT THU SEP 26 1996 FNTL BNDRY JUST NORTH OF AN ELD TO MANSFIELD TO LFK LINE. SOLID LINE RW/TSTMS ALONG FNT APPEAR TO BE REMAINING SUBSEVERE BUT WITH SLOW LINE MVMNT TRAINING WILL CONTINUE TO PROVIDE RAINFALLS OF 1-3" WITH PASSAGE. GOOD NW BREEZES AND COOLING TEMPS ESTABLISHED ACRS NW HALF OF CWA. AS STEERING WINDS HAVE BECOME PARALLEL WITH FNT SE HALF OF CWA WILL REMAIN UNDER THE GUN AS AIR REMAINS SUFFICIENTLY UNSTABLE FOR POSSIBLE REINTENSIFICATION OF TSTMS. VII
In the hours before
Special weather statement, Sep 26, 8:04 PM CDT, 5 hours 18 minutes before
TXZ112-126-137-138-150-151-149-153-165-152-166-167-ARZ060-061-070- 071-072-073-LAZ001-002-003-004-006-005-010-012-013-018-019-021- 020-022-017-014-011-270200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 804 PM CDT THU SEP 26 1996 ...TORNADO WATCH REMAINS IN EFFECT FOR PARTS OF NORTHEAST TEXAS UNTIL 900 PM CDT... CURRENT DOPPLER RADAR IN SHREVEPORT CONTINUED TO INDICATE A LARGE AREA OF SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL OF NEAR TWO INCHES IN LESS THAN AN HOURS TIME ACROSS PORTIONS OF NORTHEAST LOUISIANA MAINLY EAST OF A LINE FROM NEAR BRADLEY ARKANSAS SOUTH TO NEAR JENA LOUISIANA. MOVEMENT CONTINUED TO BE TO THE EAST AND NORTHEAST NEAR 30 MPH. ELSEWHERE...SHOWERS AND THUNDERSTORMS WERE CONTINUING TO REDEVELOP ACROSS THE EAST TEXAS LAKES AREA OF NORTHEAST TEXAS MAINLY SOUTHWEST OF A LINE FROM NEAR JACKSONVILLE TEXAS SOUTHEAST TO NEAR PINELAND TEXAS. THESE SHOWERS AND THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT 25 TO 30 MPH. SHOWERS AND THUNDERSTORMS CONTINUED TO REDEVELOP AS WELL ACROSS NORTHEAST TEXAS AND NORTHWEST LOUISIANA FROM NORTH OF HENDERSON EXTENDING EAST NORTHEAST TO NEAR MARSHALL TEXAS AND BENTON LOUISIANA TO NEAR MAGNOLIA ARKANSAS. THIS AREA WAS MOVING TO THE NORTHEAST NEAR 20 MPH. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO REDEVELOP ACROSS THE SAME GENERAL AREAS TONIGHT. ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHEWILL BE POSSIBLE WITH THE STRONGER THUNDERSTORM TONIGHT ACROSS NORTHEAST TEXAS INTO NORTHWEST LOUISIANA AND SOUTHWEST ARKANSAS. FLOODING WILL BEGIN TO BE A CONCERN AS THE THUNDERSTORMS CONTINUE TO MOVE OVER THE SAME GENERAL AREAS WHERE HEAVY RAINFALL OCCURED EARLIER TODAY. FLOODING CONTINUED TO BE REPORTED IN HARRISON COUNTY AT THE INTERSECTION OF HWY 59 AND HWY 80. DOPPLER RADAR INDICATES THAT RAINFALL TOTALS OF TWO TO THREE INCHES HAS OCCURED IN THIS AREA TONIGHT. STAY TUNNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES ON THIS DEVELOPING WEATHER SITUATION. 13 &
Special weather statement, Sep 26, 8:10 PM CDT, 5 hours 12 minutes before
TXZ112-126-137-138-150-151-149-153-165-152-166-167-ARZ060-061-070- 071-072-073-LAZ001-002-003-004-006-005-010-012-013-018-019-021- 020-022-017-014-011-270200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 804 PM CDT THU SEP 26 1996 ...TORNADO WATCH REMAINS IN EFFECT FOR PARTS OF NORTHEAST TEXAS UNTIL 900 PM CDT... CURRENT DOPPLER RADAR IN SHREVEPORT CONTINUED TO INDICATE A LARGE AREA OF SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL OF NEAR TWO INCHES IN LESS THAN AN HOURS TIME ACROSS PORTIONS OF NORTHEAST LOUISIANA MAINLY EAST OF A LINE FROM NEAR BRADLEY ARKANSAS SOUTH TO NEAR JENA LOUISIANA. MOVEMENT CONTINUED TO BE TO THE EAST AND NORTHEAST NEAR 30 MPH. ELSEWHERE...SHOWERS AND THUNDERSTORMS WERE CONTINUING TO REDEVELOP ACROSS THE EAST TEXAS LAKES AREA OF NORTHEAST TEXAS MAINLY SOUTHWEST OF A LINE FROM NEAR JACKSONVILLE TEXAS SOUTHEAST TO NEAR PINELAND TEXAS. THESE SHOWERS AND THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT 25 TO 30 MPH. SHOWERS AND THUNDERSTORMS CONTINUED TO REDEVELOP AS WELL ACROSS NORTHEAST TEXAS AND NORTHWEST LOUISIANA FROM NORTH OF HENDERSON EXTENDING EAST NORTHEAST TO NEAR MARSHALL TEXAS AND BENTON LOUISIANA TO NEAR MAGNOLIA ARKANSAS. THIS AREA WAS MOVING TO THE NORTHEAST NEAR 20 MPH. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO REDEVELOP ACROSS THE SAME GENERAL AREAS TONIGHT. ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORM TONIGHT ACROSS NORTHEAST TEXAS INTO NORTHWEST LOUISIANA AND SOUTHWEST ARKANSAS. FLOODING WILL BEGIN TO BE A CONCERN AS THE THUNDERSTORMS CONTINUE TO MOVE OVER THE SAME GENERAL AREAS WHERE HEAVY RAINFALL OCCURED EARLIER TODAY. FLOODING CONTINUED TO BE REPORTED IN HARRISON COUNTY AT THE INTERSECTION OF HWY 59 AND HWY 80. DOPPLER RADAR INDICATES THAT RAINFALL TOTALS OF TWO TO THREE INCHES HAS OCCURED IN THIS AREA TONIGHT. STAY TUNNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES ON THIS DEVELOPING WEATHER SITUATION. 13 &
Special weather statement, Sep 26, 9:25 PM CDT, 3 hours 57 minutes before
ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ138-149>153-165>167- 270315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 930 PM CDT THU SEP 26 1996 ...TORNADO WATCH FOR PORTIONS OF SOUTHWEST ARKANSAS HAS BEEN CANCELLED... ...FLASH FLOOD WATCH REMAINS IN EFFECT FOR SOUTHWEST ARKANSAS TONIGHT... CURRENT DOPPLER RADAR IN SHREVEPORT CONTINUED TO INDICATE A 50 MILE WIDE BAND OF SHOWERS AND THUNDERSTORMS EXTENDING FROM RUSK TO NEAR CARTHAGE IN NORTHEAST TEXAS TO SHREVEPORT LOUISIANA TO MAGNOLIA AND PINE BLUFF ARKANSAS. SOME OF THE THUNDERSTORMS WITHIN THIS LARGE AREA WERE PRODUCING ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES IN ONE HOURS TIME AND WILL RESULT IN PONDING OF WATER IN LOW LYING AREAS. THE HEAVIEST RAINFALL TONIGHT HAD FALLEN ACROSS HARRISON COUNTY IN NORTHEAST TEXAS WHERE HWY 80 NEAR HALLSVILLE CONTINUED TO BE UNDER WATER. INTERSTATE 20 NEAR MARSHALL ALSO HAD HIGH WATER ACROSS IT AT THE PRESENT TIME. A FLASH FLOOD WARNING REMAINED IN EFFECT UNTIL 1015 PM FOR HARRISON COUNTY. ALL TORNADO WATCHES HAVE EXPIRED TONIGHT AND THE PRIMARY THREAT FOR THE REMAINDER OF TONIGHT WILL BE HEAVY RAINFALL AND POSSIBLE FLOODING WITH ISOLATED SEVERE T,HUNDERSTORM STILL POSSIBLE. 13
Special weather statement, Sep 26, 9:45 PM CDT, 3 hours 37 minutes before
ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ138-149>153-165>167- 270315- SPECIAL WEATHER STATEMENT...COR FOR FLSH FLD WTCH SW AR... NATIONAL WEATHER SERVICE SHREVEPORT LA 945 PM CDT THU SEP 26 1996 ...TORNADO WATCH FOR PORTIONS OF SOUTHWEST ARKANSAS HAS BEEN CANCELLED... ...FLASH FLOOD WATCH HAS BEEN CANCELLED FOR SOUTHWEST ARKANSAS TONIGHT... CURRENT DOPPLER RADAR IN SHREVEPORT CONTINUED TO INDICATE A 50 MILE WIDE BAND OF SHOWERS AND THUNDERSTORMS EXTENDING FROM RUSK TO NEAR CARTHAGE IN NORTHEAST TEXAS TO SHREVEPORT LOUISIANA TO MAGNOLIA AND PINE BLUFF ARKANSAS. SOME OF THE THUNDERSTORMS WITHIN THIS LARGE AREA WERE PRODUCING ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES IN ONE HOURS TIME AND WILL RESULT IN PONDING OF WATER IN LOW LYING AREAS. THE HEAVIEST RAINFALL TONIGHT HAD FALLEN ACROSS HARRISON COUNTY IN NORTHEAST TEXAS WHERE HWY 80 NEAR HALLSVILLE CONTINUED TO BE UNDER WATER. INTERSTATE 20 NEAR MARSHALL ALSO HAD HIGH WATER ACROSS IT AT THE PRESENT TIME. A FLASH FLOOD WARNING REMAINED IN EFFECT UNTIL 1015 PM FOR HARRISON COUNTY. ALL TORNADO WATCHES HAVE EXPIRED TONIGHT AND THE PRIMARY THREAT FOR THE REMAINDER OF TONIGHT WILL BE HEAVY RAINFALL AND POSSIBLE FLOODING WITH ISOLATED SEVERE THUNDERSTORM STILL POSSIBLE. 13
Local storm report, Sep 26, 10:05 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
1004 PM CDT THU SEP 26 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM NEWSOME TX WIND DAMAGE
09/26/96 CAMP DAMAGE TO A TRAILOR AND A
LARGE TREE WAS DOWNED ACROSS
A LOCAL ROAD IN NEWSOME.
0310 PM ROSSTON AR 0.75 INCH HAIL.
09/26/96 NEVADA
0715 PM HALLSVILLE TX FLOODING
09/26/96 HARRISON HEAVY RAINFALL PRODUCED
FLOODING ACROSS HWY 80
AND MINOR FLOODING ACROSS
I-20 SOUTH OF MARSHALL.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 10:48 PM CDT | Flash Flood Warning | SHV | Bossier, Caddo, Webster | 6 hr |
| Sep 26, 10:48 PM CDT | Flash Flood Warning | SHV | Claiborne | 6 hr |
| Sep 26, 10:48 PM CDT | Flash Flood Warning | SHV | De Soto | 6 hr |
| Sep 26, 7:19 PM CDT | Flash Flood Warning | SHV | Harrison | 3 hr |
| Sep 27, 12:03 AM CDT | Flash Flood Warning | SHV | Nacogdoches, Shelby | 4 hr |
| Sep 27, 12:03 AM CDT | Flash Flood Warning | SHV | Angelina | 4 hr |
| Sep 27, 12:09 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.